MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number M00160M1222721
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been indicated that the device involved in the reported event will be returned to angiodynamics for evaluation, however it has not yet arrived.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, an indwelling picc (placement date not known) was removed and replaced due to "a rupture in the catheter next to the proximal hub".No patient injury was reported.It was stated that the used catheter would be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the xcela power injectable picc product family and the failure mode "extension leg hole proximal to suture wing." no adverse trend was indicated.In addition, this is the only reported complaint for this failure mode in the past 15 months for the xcela power injectable picc product family, as such, this is deemed to be an isolated incident.The reported complaint description cannot be confirmed as no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Since the hole in the extension tubing was reportedly observed after the placement procedure and the picc was in situ for some period of time it is not likely related to a manufacturing non-conformance but rather due to care/maintenance/damage to the picc.Manufacturing process controls for the picc devices include 100% in-process visual inspection for molding defects, and a guidewire insertion test to verify lumen patency.Additionally, all catheters are leak tested after the guidewire verification to ensure the catheters do not leak.(b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8451149
Report Number1317056-2019-00050
Device Sequence Number16203343
Product Code LJS
UDI-Device IdentifierM00160M1222721
UDI-PublicM00160M1222721
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberM00160M1222721
Device Lot Number5392782
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1